Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 77, NWS Baltimore/Washington

June 21, 2012Pendleton County, West Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 21, 2012, 1:38 PM EDT for Pendleton County, West Virginia. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2012, 1:38 PM EDT (17:38 UTC)
Expired
Jun 21, 2012, 1:54 PM EDT
In force
16 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

County Pendleton County, WV

The radar

The Sterling radar (KLWX), 171 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WUUS51 KLWX 211738
SVRLWX
WVC071-211830-
/O.NEW.KLWX.SV.W.0077.120621T1738Z-120621T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
138 PM EDT THU JUN 21 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PENDLETON COUNTY IN EASTERN WEST VIRGINIA...

* UNTIL 230 PM EDT

* AT 137 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED OVER CENTRAL
  PENDLETON COUNTY...OR 25 MILES SOUTH OF HOPEVILLE...AND WAS MOVING
  NORTH AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RIVERTON...
  RUDDLE...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3875 7948 3873 7928 3855 7940 3859 7950
TIME...MOT...LOC 1738Z 197DEG 9KT 3863 7945

$$

KRAMAR
2 follow-up statements
665 
WWUS51 KLWX 211744
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
144 PM EDT THU JUN 21 2012

WVC071-211830-
/O.CON.KLWX.SV.W.0077.000000T0000Z-120621T1830Z/
PENDLETON WV-
144 PM EDT THU JUN 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR PENDLETON COUNTY...

AT 141 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 14 MILES SOUTHWEST
OF UPPER TRACT...OR 25 MILES SOUTH OF HOPEVILLE...AND WAS MOVING
NORTHEAST AT 10 MPH.

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL PENDLETON COUNTY

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3860 7950 3864 7949 3872 7947 3871 7929
      3855 7940
TIME...MOT...LOC 1744Z 213DEG 8KT 3863 7943

$$

KRAMAR
813 
WWUS51 KLWX 211754
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
154 PM EDT THU JUN 21 2012

WVC071-211804-
/O.CAN.KLWX.SV.W.0077.000000T0000Z-120621T1830Z/
PENDLETON WV-
154 PM EDT THU JUN 21 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR PENDLETON
COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3860 7950 3864 7949 3872 7947 3871 7929
      3855 7940
TIME...MOT...LOC 1754Z 213DEG 8KT 3865 7941

$$

KRAMAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:19 AM EDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 21, 9:19 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
919 AM EDT THU JUN 21 2012

.SYNOPSIS...
UPPER-LEVEL HIGH PRESSURE CENTERED IN THE MID-ATLANTIC REGION WILL
BUILD SOUTHEASTWARD TODAY AND FRIDAY. A HOT AND HUMID AIRMASS
CAN BE EXPECTED BOTH DAYS. A COLD FRONT WILL PASS THROUGH THE AREA
LATE FRIDAY BEFORE HIGH PRESSURE RETURNS FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER-LEVEL HIGH PRESSURE OVER THE REGION THIS MORNING WILL
GRADUALLY SHIFT TOWARD THE COAST THIS AFTERNOON. SURFACE HIGH
PRESSURE WILL REMAIN OVER THE SOUTHEASTERN CONUS WHILE A PRESSURE
TROUGH DEVELOPS OVER THE REGION THIS AFTERNOON.

STRONG SUBSIDENCE FROM THE UPPER-LEVEL HIGH WILL COMBINE WITH
PLENTY OF SUNSHINE FOR MORE HOT CONDITIONS TODAY. LOW-LEVEL
MOISTURE HAS ROTATED AROUND THE SURFACE HIGH TO OUR
SOUTH...CAUSING DEWPOINTS TO BE IN THE UPPER 60S AND LOWER 70S
ACROSS MOST LOCATIONS THIS MORNING. DEWPOINTS WILL DROP A FEW
DEGREES FROM MIXING THIS AFTERNOON...BUT REMAIN HIGH ENOUGH TO
CAUSE OPPRESSIVE CONDITIONS. WILL CONTINUE WITH A HEAT ADVISORY
EAST OF THE BLUE RIDGE MOUNTAINS WHERE HEAT INDICES WILL BE AROUND
105 DEGREES THIS AFTERNOON. HOT AND HUMID CONDITIONS ARE EXPECTED
ACROSS LOCATIONS WEST OF THE BLUE RIDGE MOUNTAINS...BUT AIR TEMPS
WILL BE A FEW DEGREES COOLER CAUSING HEAT INDICES TO TOP OFF IN
THE UPPER 90S TO AROUND 100 DEGREES.

THE COMBINATION OF HEAT AND HUMIDITY WILL CAUSE MODERATE AMOUNTS
OF INSTABILITY TO DEVELOP THIS AFTERNOON/EVENING. LOCATIONS NEAR
AND EAST OF THE I-95 CORRIDOR WILL REMAIN CAPPED...CAUSING DRY
CONDITIONS TO PERSIST. HOWEVER...WEAK HEIGHT FALLS AND A LIFTING
MECHANISM FROM THE PRESSURE TROUGH AND TERRAIN CIRCULATION WILL
LIKELY CAUSE THE CAPPING INVERSION TO ERODE FOR LOCATIONS NEAR AND
WEST OF THE BLUE RIDGE MOUNTAINS. ISOLATED/SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THESE AREAS LATER
THIS AFTERNOON. DESPITE WEAK SHEAR PROFILES...MODERATE INSTABILITY
ALONG WITH MID-LEVEL DRY AIR AND AN INVERTED V SIGNATURE IN THE
FORECAST SOUNDINGS SUGGEST THAT ISOLATED T-STORMS WILL BE CAPABLE
OF BECOMING SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT.

WARM AND HUMID CONDITIONS WILL CONTINUE TONIGHT WITH MIN TEMPS
RANGING FROM THE 60S IN THE POTOMAC HIGHLANDS TO THE LOWER AND
MIDDLE 70S IN THE SUBURBS OF WASHINGTON/BALTIMORE...TO NEAR 80 IN
DOWNTOWN WASHINGTON/BALTIMORE. DEWPOINTS IN THE UPPER 60S AND
70S WILL CAUSE MUGGY CONDITIONS. RESIDUAL BOUNDARIES FROM
AFTERNOON AND EVENING CONVECTION MAY CAUSE ISOLATED/SCATTERED
T-STORMS TO CONTINUE OVERNIGHT ACROSS THE AREA. MOST OF THE TIME
WILL TURN OUT DRY THOUGH.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
DURING THE EARLY MRNG HRS ON FRI...ANY STORMS THAT DO DEVELOP AND
PERSIST OVERNIGHT WILL LEAVE STAGNANT BOUNDARIES RESIDING OVER THE
REGION FOR AN EVEN MORE INTENSE EVENT LATER THAT DAY. A WEAKENING
BUT STEADILY MOVING COLD FRONT WILL ARRIVE BY EARLY AFTN ACROSS OUR
WRN ZONES AND EVEN THOUGH TEMPS WON'T MAKE IT TOO FAR INTO THE 90S
ON FRI...IT WILL BE PLENTY TO FUEL ANOTHER ROUND OF TSTMS BY PEAK
HEATING. AN UPPER WAVE WILL BE GLIDING OVER THE GREAT LAKES
REGION...PULLING THE TROUGH AXIS TOWARD THE MID ATLC BY MID AFTN.
NOT TOO POTENT OF AN UPPER LEVEL VORT MAX BUT ENOUGH TO TAKE
ADVANTAGE OF THE INCREASED AND NOW DEEP COLUMN OF MOISTURE...
RESIDUAL HEATING AND SUFFICIENT MID-LEVEL SHEAR. CONDITIONS WILL
BE FAVORABLE DURING THE AFTN/EVE HRS ON FRIDAY FOR QUICK DEVELOP
OF POTENTIALLY INTENSE STORMS ACROSS OUR AREA...FROM THE SHEN VLY
TO THE MID ATLC COAST - ESPECIALLY THE I-95 CORRIDOR.

CDFNT WL SPEND MUCH OF FRI NGT MIGRATING EWD. WHILE THE STRONGER
STORMS WL BE ALONG/AHD OF THE BNDRY /HENCE LKLY EVNG POPS ALONG AND
E OF I-95/...THE UPR TROF AXIS WL BE LINGERING BHD. W/O MUCH FWD
PUSH...THERE MAY BE LINGERING SHRA THRU DAWN FOR MUCH OF AREA.
COOLER/DRIER AIR WL ONLY SLOWLY ADVECT EWD. HV THEREFORE KEPT MIN-T
SAT MRNG ON THE WARM SIDE E OF BLURDG...MIN-UPR 60S BURBS AND 70-75F
CITIES. DEWPTS DROPPING THRU THE LWR 60S AND EVEN INTO THE UPR 50S
FOR THE MTNS WL PERMIT MIN-T TO DROP TO THAT LVL.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
COMPARED TO YDA AND TDA...THE WKND WL SEEM REFRESHING AS CNDN HIPRES
WL DROP INTO THE MID ATLC. WL NEED TO GET RID OF THE PESKY CDFNTL
BNDRY FIRST THO...WHICH STILL MAY YIELD A BRIEF ELY MRNG SHRA E OF
I-95. AFTER THAT...SUBSIDENCE AND THE STRONG JUNE SUN WL MIX OUT
OVNGT CLDS...FOR A MOSUN-SUNNY SAT.  SLY FLOW DEVELOPING ON SUN
WILL ALLOW THE BOUNDARY TO INCH NWD INTO CENTRAL VA AND SRN MD.
ALTHOUGH FORCING WILL BE WEAK...CANNOT RULE OUT AN ISOLD SHOWER OR
STORM ACROSS THE SRN TIER OF THE CWA AS MOISTURE RETURNS.

AN UPPER LOW IS FCST TO DIVE SWD FROM CANADA INTO THE GREAT LAKES
AND NORTHEAST STATES DURING ERY- AND MID-WEEK. OPERATIONAL MODELS
AND ENSEMBLES ARE IN DISAGREEMENT CONCERNING THE TIMING AND
STRENGTH OF THE LOW. OUR SENSIBLE WX WILL DEPEND ON HOW FAR SOUTH
THE UPPER LOW TRACKS. THE BEST CHANCE FOR PRECIP NEXT WEEK APPEARS
TO BE MON AS A COLD FRONT MOVES THRU THE CWA. AFTER MON...WILL
KEEP POPS LOW NEXT WEEK DUE TO THE FCST UNCERTAINTY WITH THE UPPER
LOW.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS ARE EXPECTED WITH LIGHT WINDS THROUGH THIS EVENING.
ISOLATED/SCATTERED T-STORMS MAY AFFECT THE WESTERN TERMINALS LATER
THIS AFTERNOON AND EVENING. PATCHY BR MAY CAUSE MVFR VSBYS LATE
TONIGHT. ISOLATED CONVECTION CANNOT BE RULED OUT DURING THIS TIME.

FRIDAY WILL START OFF FAIRLY QUIET BUT THE CHANCES FOR TSTMS ACROSS
THE ENTIRE REGION INCREASE RAPIDLY FROM LATE MRNG ONWARD. THE
AFTN-EVE TIME PERIOD WILL BE THE MAIN TARGET FOR ORGANIZED
CONVECTION TO DEVELOP AND MOVE ACROSS THE REGION AHEAD OF A COLD
FRONT FROM THE OHIO VLY.

RESIDUAL FLGT RESTRICTIONS FRI NGT DUE TO CFP. CONDS IMPV SAT MRNG.
VFR THIS WKND INTO BGNG OF NEXT WK.

&&

.MARINE...
LIGHT WINDS THIS MORNING WILL TURN ONSHORE THIS AFTERNOON. WIND
SPEEDS WILL REMAIN BELOW SCA CRITERIA. WINDS WILL REMAIN BELOW SCA
CRITERIA TONIGHT. ISOLATED SHOWERS/T-STORMS CANNOT BE RULED OUT
TONIGHT...BUT MUCH OF THE TIME WILL TURN OUT DRY.

CDFNT CROSSES THE WATERS FRI NGT. WNDS WL BE LGT OVERALL...BUT XPCT
LCL STRONGER GUSTS INVOF SHRA/TSRA. SMW/S PSBL.

NW FLOW BHD CDFNT SAT. THERE WLL BE A SURGE AFTER SUNRISE AS DRIER
AIR ADVECT ACRS WATERS. ATTM WL CAP IT AT 15 KT TIL EXTENT OF SURGE
BECOMES CLEAR. NO WINDS OF SIGNIFICANCE THEREAFTER.

&&

.CLIMATE...
MAXIMUM TEMPERATURES AT THE THREE AIRPORTS YDA WERE AS FOLLOWS...

DCA...98F /RECORD 99F IN 1930/
BWI...98F /RECORD 100F IN 1931/
IAD...94F /RECORD 97F IN 1964/

MAX TEMPS IN THE MIDDLE 90S TO AROUND 100 DEGREES ARE FCST AGAIN
TDA. MAX TEMPS THIS HOT WILL APPROACH...AND MAY BREAK...DAILY
RECORD HIGHS. BELOW ARE RECORD MAX TEMPS FOR JUNE 21 AND RECORD
HIGH MIN TEMPS FOR JUNE 21 AND 22 AT DCA/BWI/IAD.

DAILY MAX TEMPERATURE RECORDS...
DCA - JUNE 21...98 IN 1923/1933/1988.
BWI - JUNE 21...100 IN 1923.
IAD - JUNE 21...98 IN 1988.

DAILY HIGH MIN TEMPERATURE RECORDS...
DCA- JUNE 21...76 IN 2010 -- JUNE 22...76 IN 1988.
BWI- JUNE 21...79 IN 1931 -- JUNE 22...77 IN 1933.
IAD- JUNE 21...70 IN 1973/1994/1997 -- JUNE 22...71 IN 2011.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY FROM NOON TODAY TO 10 PM EDT THIS EVENING FOR
     MDZ004-005.
     HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MDZ006-007-
     009>011-013-014-016>018.
VA...HEAT ADVISORY FROM NOON TODAY TO 10 PM EDT THIS EVENING FOR
     VAZ036>040-042-050-051-501-502.
     HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR VAZ052>057.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...HTS
NEAR TERM...BJL
SHORT TERM...GMS/HTS
LONG TERM...JRK/HTS
AVIATION...BJL/GMS/HTS
MARINE...BJL/GMS/HTS
CLIMATE...HTS/KRAMAR/KLEIN
Hazardous weather outlook, Jun 21, 5:17 AM EDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
517 AM EDT THU JUN 21 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
221130-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
517 AM EDT THU JUN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY FOR THE OUTLOOK AREA. REFER
TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ON FRIDAY ALONG
AND AHEAD OF A COLD FRONT. A FEW THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LOCALLY DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-221130-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
517 AM EDT THU JUN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY FOR COUNTIES EAST OF THE
BLUE RIDGE. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR
DETAILS.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE TODAY.
SOME THUNDERSTORMS COULD BE SEVERE WEST OF THE BLUE RIDGE...AND
WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED FRIDAY ALONG
AND AHEAD OF A COLD FRONT. SOME THUNDERSTORMS COULD BE SEVERE...
AND WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY.

HTS

In the hours before

Special weather statement, Jun 21, 1:36 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
136 PM EDT THU JUN 21 2012

WVZ505-506-211800-
EASTERN PENDLETON WV-WESTERN PENDLETON WV-
136 PM EDT THU JUN 21 2012

...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON AND WESTERN
PENDLETON COUNTIES...

AT 136 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF CIRCLEVILLE...MOVING NORTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE CIRCLEVILLE AND RIVERTON.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE PASSED.

&&

LAT...LON 3878 7950 3873 7928 3855 7940 3859 7955
TIME...MOT...LOC 1736Z 197DEG 9KT 3863 7945

KRAMAR

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:36 PM EDTSpecial Weather StatementLWXPendleton24 min
Jun 21, 2:25 PM EDTSpecial Weather StatementLWXPendleton20 min
Jun 21, 2:26 PM EDTSpecial Weather StatementLWXPendleton19 min
Jun 21, 5:25 PM EDTSpecial Weather StatementLWXMineral35 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.